MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS

THE SPECTRANETICS CORPORATION QUICK-CROSS SUPPORT CATHETER; CATHETER, PERCUTANEOUS
Model Number 518-036
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Philips became aware on 18may2023 via a user facility report (b)(4)) of a peripheral atherectomy procedure which commenced to treat a severely calcified lesion in the patient''s common femoral artery (cfa).A spectranetics quick-cross support catheter was used to cross the lesion.During use, the quick-cross broke within the artery.The broken portion was retrieved with a snare, removing the device in its entirety.A stent was placed and the procedure was completed with no reported patient harm.The physician believed that severe artery stenosis caused the quick-cross to separate.This report captures the quick-cross which separated, requiring intervention for retrieval.
 
Additional Manufacturer Narrative
H3): the device was discarded, thus no investigation could be completed.H6): per the complaint details, the physician believed that severe artery stenosis caused the quick-cross to break.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
QUICK-CROSS SUPPORT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key17111423
Report Number1721279-2023-00103
Device Sequence Number19395686
Product Code DQY
UDI-Device Identifier00813132020675
UDI-Public(01)00813132020675(17)231104(10)FQP21L04A
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K033678
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model Number518-036
Device Catalogue Number518-036
Device Lot NumberFQP21L04A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH MANUFACTURER UNK.; BENTSON GUIDE WIRE, SIZE UNK.; GUIDE CATHETER MANUFACTURER/SIZE UNK.; SNARE MANUFACTURER/TYPE/SIZE UNK.; STENT MANUFACTURER/TYPE/SIZE UNK.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight48 KG
Patient EthnicityNon Hispanic
Patient RaceWhite